Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Fort Worth, TX

April 3, 2007Johnson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 3, 2007, 8:28 PM CDT for Johnson County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 8:28 PM CDT (01:28 UTC)
Expired
Apr 3, 2007, 9:07 PM CDT
In force
39 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Johnson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 32 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 5:47 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3958 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3958 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 040128
SVRFWD
TXC251-040230-
/O.NEW.KFWD.SV.W.0049.070404T0128Z-070404T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
828 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 930 PM CDT

* AT 828 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM 9 MILES WEST OF CLEBURNE...MOVING SOUTH AT 5
  MPH. THIS STORM WAS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS EXTENDS THE PREVIOUS      
  WARNING FOR JOHNSON COUNTY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEBURNE STATE PARK BY 925 PM

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL PASSED.

REMEMBER...SEVERE THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE ADVANCE WARNING.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

LAT...LON 3247 9746 3247 9760 3222 9760 3217 9751
      3221 9737

$$
2 follow-up statements
000 
WWUS54 KFWD 040155
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT TUE APR 3 2007

TXC251-040230-
/O.CON.KFWD.SV.W.0049.000000T0000Z-070404T0230Z/
JOHNSON TX-
855 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN JOHNSON COUNTY...

AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CLEBURNE STATE PARK...OR ABOUT 11 MILES SOUTHWEST OF CLEBURNE... 
MOVING SOUTH-SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIO VISTA BY 915 PM CDT...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL PASSED.

HEAVY RAINS IN EXCESS OF 2 INCHES MAY FLOOD LOW LYING AREAS SUCH AS 
STREETS...DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT 
CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.

LAT...LON 3247 9746 3247 9760 3222 9760 3217 9751
      3221 9737

$$
000 
WWUS54 KFWD 040207
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
906 PM CDT TUE APR 3 2007

TXC251-040216-
/O.CAN.KFWD.SV.W.0049.000000T0000Z-070404T0230Z/
JOHNSON TX-
906 PM CDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JOHNSON COUNTY IS
CANCELLED...

AT 906 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED
SOUTH OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. NEW 
STORMS ARE BEGINNING TO INCREASE IN INTENSITY SOUTH OF ALVARADO AND 
VENUS AND WILL BE MONITORED CLOSELY FOR ANY NEW WARNINGS IF THEY 
CONTINUE THIS TREND. 

STILL...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL 
POSSIBLE FROM THIS THUNDERSTORM ACTIVITY.

LAT...LON 3247 9746 3247 9760 3222 9760 3217 9751
      3221 9737

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:03 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 3, 6:03 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CDT TUE APR 3 2007

.UPDATE...
SHOWERS AND THUNDERSTORMS ARE FORMING FROM PLANO...THROUGH
HAMILTON... TO FREDERICKSBURG. HAVE UPDATED THE FORECAST TO
INCLUDE SEVERE THUNDERSTORM WATCH 116.  #58

&&

.PREV DISCUSSION... /ISSUED 526 PM CDT TUE APR 3 2007/

AVIATION...
BUBBLING CU INDICATE CONVECTION SHOULD DEVELOP ANY TIME NOW. HAVE
LEFT ANY RA/TS MENTION OUT OF METROPLEX...BUT WILL WATCH THIS
CLOSELY AS THE EVENING EVOLVES. BETTER BET FOR TSRA WILL BE AT
WACO BETWEEN 05 AND 12Z AS SQUALL LINE DEVELOPS ALONG COLD FRONT.
WIND SHIFT WILL COME THRU METROPLEX TAF SITES SOON...BUT GUSTY
NE WINDS WILL ARRIVE A LITTLE LATER...AROUND 05Z. GUSTY WINDS
SHOULD CONTINUE BEFORE DYING DOWN TOMORROW MIDDAY. BKN-OVC VFR
EXPECTED FOR MUCH OF THE PERIOD...BUT SHOULD BEGIN TO BREAK UP
TOMORROW MIDDAY AS WELL.  /13

PREV DISCUSSION... /ISSUED 343 PM CDT TUE APR 3 2007/

DISCUSSION...

AFTERNOON SOUNDING CONTINUES TO INDICATE THE POTENTIAL FOR SEVERE
THUNDERSTORMS THIS EVENING. IF THE CAP IS BROKEN...THERE IS
AMPLE ENERGY AND INSTABILITY ALOFT TO SUPPORT SEVERE THUNDERSTORMS ALONG THE
COLD FRONT THIS EVENING. FORECASTED HIGHER POPS IN THE SOUTHEAST
PORTIONS OF CWA THROUGH TONIGHT AS THE FRONT TAPS INTO THE
MOISTURE. ANTICIPATE SOME SHOWERS AND THUNDERSTORMS TO LINGER
THROUGH TOMORROW MORNING BEFORE THE SYSTEM PUSHES SOUTH OF THE
REGION.

MODELS WERE IN GOOD AGREEMENT REGARDING TEMPERATURES THROUGH THE
PERIOD. I AGREE WITH COOLING TREND AS WINDS QUICKLY PICK UP OUT OF
THE NORTH AFTER FROPA. CONDITIONS WILL BE DRY FOR A FEW DAYS...BUT
ANOTHER SYSTEM IS EXPECTED TO DEVELOP ALONG THE COAST OF
CALIFORNIA AND MAKE ITS WAY THROUGH THE DESERT SOUTHWEST LATER IN
THE WEEK. ISENTROPIC LIFT EXPECTED TO INCREASE BY THE END OF THE
WEEK...SO WILL HAVE 20 TO 30 POPS IN FORECAST ON FRIDAY AND
SATURDAY. WILL CONTINUE TO MONITOR THROUGH THE WEEK DUE TO SOME
DISAGREEMENT IN MODELS TOWARD END OF THE WEEK.

TEMPERATURES WEDNESDAY THROUGH THE END OF THE WEEK WILL BE 10 TO
15 DEGREES BELOW NORMAL WITH A WARM UP EXPECTED OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  52  65  47  62  44 /  30  10  10  10  20
WACO, TX              57  67  49  66  47 /  40  20  10  10  20
PARIS, TX             49  64  45  61  43 /  40  10  10  10  30
DENTON, TX            51  65  46  62  42 /  20  10  10  10  20
MCKINNEY, TX          51  66  46  62  43 /  30  10  10  10  20
DALLAS, TX            52  65  47  62  45 /  30  10  10  10  20
TERRELL, TX           54  66  47  64  46 /  40  10  10  10  20
CORSICANA, TX         57  67  49  65  46 /  40  20  10  10  20
TEMPLE, TX            57  68  51  66  49 /  40  20  10  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/58
Hazardous weather outlook, Apr 3, 7:35 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
735 PM CDT TUE APR 3 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
735 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS OVER THE SOUTHEASTERN TWO-THIRDS
OF NORTH TEXAS AS A COLD FRONT MOVES THROUGH THE AREA. STORMS HAVE
THE BEST CHANCE OF BECOMING SEVERE GENERALLY SOUTH OF A LINE FROM
PARIS...TO AZLE...TO COMANCHE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREATS.

BY MIDNIGHT AND AFTER...THE BEST CHANCES FOR SEVERE STORMS WILL BE
OVER THE SOUTHERN PORTIONS OF THE AREA...AS THE COLD FRONT MOVES
SOUTH. GUSTY NORTH AND NORTHEAST WINDS BETWEEN 15 TO 25 MPH BEHIND
THE FRONT WILL LIKELY MAKE AREA LAKES VERY CHOPPY ON OPEN WATERS AND
CAUSE CROSSWIND PROBLEMS ON EAST TO WEST ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS CHANCES WILL CONTINUE WEDNESDAY MORNING SOUTH OF A
LAMPASAS...WACO...ATHENS LINE...BUT THE SEVERE THREAT WILL BE
MINIMAL.

ANOTHER STORM SYSTEM WILL ARRIVE THURSDAY NIGHT INTO FRIDAY...
BRINGING A CHANCE OF THUNDERSTORMS AHEAD OF ANOTHER COLD FRONT.
AT THIS TIME...THE SEVERE WEATHER RISK LOOKS MINIMAL DUE TO
UNCERTAINTIES OF MOISTURE AVAILABILITY AND INSTABILITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE SLIGHT RISK AREA
TONIGHT.

13

In the hours before

Local storm report, Apr 3, 7:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CDT TUE APR 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             5 W CROWLEY             32.58N  97.44W
04/03/2007  M2.00 INCH       TARRANT            TX   NWS EMPLOYEE
Local storm report, Apr 3, 7:58 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
758 PM CDT TUE APR 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             EULESS                  32.85N  97.08W
04/03/2007  E1.00 INCH       TARRANT            TX   AMATEUR RADIO
Local storm report, Apr 3, 8:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
803 PM CDT TUE APR 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             BENBROOK                32.68N  97.46W
04/03/2007  M2.75 INCH       TARRANT            TX   LAW ENFORCEMENT
Local storm report, Apr 3, 8:06 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT TUE APR 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             ARLINGTON               32.69N  97.13W
04/03/2007  M1.00 INCH       TARRANT            TX   AMATEUR RADIO
Special weather statement, Apr 3, 8:07 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
807 PM CDT TUE APR 3 2007

TXZ132-040130-
SOMERVELL TX-
807 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOMERVELL COUNTY

AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 3 MILES EAST OF GRANBURY...MOVING SOUTH AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GLEN ROSE AND DINOSAUR
VALLEY STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED JUST AHEAD OF THIS
STORM AS IT MOVES SOUTH.

HEAVY RAINFALL IN EXCESS OF 1 INCH PER HOUR WILL LIKELY INCREASE
OVER NORTHERN SOMERVELL COUNTY IN THE NEXT HALF HOUR...WHICH MAY
RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED SHORTLY.

LAT...LON 3212 9783 3211 9788 3221 9789 3227 9789
      3232 9778 3232 9763 3221 9763 3214 9776
Local storm report, Apr 3, 8:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
821 PM CDT TUE APR 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             5 NE GRANBURY           32.49N  97.73W
04/03/2007  M0.75 INCH       HOOD               TX   NWS EMPLOYEE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:00 PM CDTFlash Flood WarningFWDCollin, Dallas3 hr
Apr 3, 7:18 PM CDTSevere Thunderstorm WarningFWDTarrant57 min
Apr 3, 7:29 PM CDTSevere Thunderstorm WarningFWDJohnson61 min
Apr 3, 7:34 PM CDTSevere Thunderstorm WarningFWDLampasas56 min
Apr 3, 7:50 PM CDTSevere Thunderstorm WarningFWDHood55 min
Apr 3, 8:07 PM CDTSpecial Weather StatementFWDSomervell23 min
Apr 3, 8:08 PM CDTSevere Thunderstorm WarningFWDTarrant52 min
Apr 3, 8:16 PM CDTSevere Thunderstorm WarningFWDSomervell59 min
Apr 3, 8:23 PM CDTTornado WarningFWDTarrant25 min
Apr 3, 8:25 PM CDTSevere Thunderstorm WarningFWDLampasas, Mills65 min
Apr 3, 8:39 PM CDTSevere Thunderstorm WarningFWDBosque66 min
Apr 3, 9:07 PM CDTSpecial Weather StatementFWDDelta23 min
Apr 3, 9:12 PM CDTSevere Thunderstorm WarningFWDEllis63 min
Apr 3, 9:18 PM CDTSevere Thunderstorm WarningFWDHamilton57 min
Apr 3, 9:28 PM CDTSevere Thunderstorm WarningFWDHill77 min
Apr 3, 9:52 PM CDTSevere Thunderstorm WarningFWDNavarro53 min
Apr 3, 10:09 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton37 min
Apr 3, 10:46 PM CDTSevere Thunderstorm WarningFWDMcLennan50 min
Apr 3, 11:15 PM CDTSevere Thunderstorm WarningFWDFalls60 min
Apr 3, 11:53 PM CDTSpecial Weather StatementFWDMilam, Robertson37 min
Apr 3, 11:59 PM CDTSevere Thunderstorm WarningFWDLimestone, Robertson76 min
Apr 4, 12:13 AM CDTSevere Thunderstorm WarningFWDFalls33 min
Apr 4, 1:24 AM CDTSpecial Weather StatementFWDAnderson36 min
Apr 4, 2:13 AM CDTSevere Thunderstorm WarningFWDAnderson52 min
Apr 4, 2:52 AM CDTSpecial Weather StatementFWDLeon23 min
Apr 4, 3:25 AM CDTSpecial Weather StatementFWDLeon35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.